MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX® OPA TEST STRIPS; BIOCIDES TEST STRIPS

ADVANCED STERILIZATION PRODUCTS CIDEX® OPA TEST STRIPS; BIOCIDES TEST STRIPS
Catalog Number 20392
Medical Device Problem Codes Expiration Date Error (2528); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported using expired cidex® opa test strips to test their cidex® opa solution and the instruments that were cleaned in the tested cidex® opa solution were released and used on patients.They stated they used the test strips because the instructions for use (ifu) states the strips can be used for 90-days after opening the bottle, and the cidex® opa strips came out positive (or purple) indicating the cidex® opa solution meets the minimum effective concentration (mec).There was no report of infection, injury or harm to patient(s) associated with this issue.The customer was advised to discard any remaining cidex® opa test strips and to follow the instructions for use (ifu) which states the unused cidex® opa test strips should be discarded after the expiration date on the outside of the bottle even if it has not reached the 90-day open date.As a matter of policy, advanced sterilization products (asp) has decided to report cases where a customer uses expired product and releases it for use on patients since they cannot guarantee high-level disinfection has been achieved.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the batch history record, complaint trending by lot number, and system risk analysis (sra).The batch history record was reviewed and test specifications for product release were met.No issues were observed that would contribute to the complaint.Complaint trending by lot number was reviewed for the prior six months from open date and no significant trend was observed.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." functional analysis was not performed.The customer disposed of the expired test strips and stated they will not use any test strips beyond the expiration date on the outside of the bottle.The likely assignable cause of this issue is due to user error and failure to follow the instructions for use.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CIDEX® OPA TEST STRIPS
Common Device Name
BIOCIDES TEST STRIPS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key8078374
Report Number2084725-2018-00763
Device Sequence Number1692235
Product Code JOJ
UDI-Device Identifier20705037045553
UDI-Public20705037045553
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K991709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number20392
Device Lot Number031779
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CIDEX® OPA SOLUTION